Connect with others who understand.

sign up log in
About MyLupusTeam
Real members of MyLupusTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Plaquenil And Prednisone

Plaquenil And Prednisone

For those of you that were initially on both, what was your starting dose of prednisone? If you are still on prednisone, what dose do you maintain, and why are you still on it. Rheumatologist appt next Wednesday, lots of questions I need to ask him, so e of these questions I am asking you, will help me, thanks

A MyLupusTeam Member said:

I have been on steroids for 7 yrs. After 3 weeks at 25mg, they had shut down my adrenals and they have not recovered. I would try to use a normal tapering regime, get to 17mg and go into adrenal crisis (although no one realised at the time). Symptoms were bradycardia, low bp, trouble staying awake / conscious, nausea, confusion, chills. I would usually get a flare up as well, which was usually pericarditis or abdominal serositis, which would demand another bout of increased 'roids (upto 50mg per day).
Finally I described tapering symptoms, after my rheumy told me I wasn't being aggressive enough with the tapering, and she referred me to an endocrinolgist who did adrenal testing and diagnosed me with secondary adrenal insufficiency.
After 2 yrs, I am down to 7.5mg equiv dose, but on hysone (synthetic cortisol) as it is short acting and allows your body time without steroid, which assists with tapering. I manage increased inflammation with Naprosyn. I can't take imuran or methotrexate.
I now wean the equivalent of 0.5mg of pred, every 4-6 weeks, or when I feel my body can take it (usually when I stop sleeping). I'm still hoping that I can get lower, but I seem to be pretty unstable at this dose, so it might be pushing things too far.

posted 8 months ago
A MyLupusTeam Member said:

I was on 40 mg.

posted 9 months ago
A MyLupusTeam Member said:

Ty

posted 9 months ago
A MyLupusTeam Member said:

When I was on prednisone my bones were very brittle, I fell in my dining roomand broke my left leg. I didn't like the side effects at all. 'm only on Plaquenil now and I feel like a different person. I pray everything work out for you.

posted 9 months ago
A MyLupusTeam Member said:

Thanks SLEandFMs..
Yes am now with a different rheumy and a new endocrinologist who is even more cautious in the dose dropping.
I was right.. I got too close to the edge on the steroid front and ended up with another flare, 18 days in hospital and have now added Cellcept to the mix.
I’m back to 8.5 equivalent dose. Hopefully able to inch closer to the mythical 5mg dose..

posted 3 months ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in